Alert archive / Michigan / Wind Advisories in 2023
Wind Advisory 3, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this wind advisory at Apr 1, 2023, 10:36 AM EDT for 4 counties in Michigan. It took effect at Apr 1, 2023, 12:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2023, 10:36 AM EDT (14:36 UTC)
- In effect from
- Apr 1, 2023, 12:00 PM EDT
- Expired
- Apr 1, 2023, 6:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Mason County, MI, Oceana County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 61 km from the middle of the area, began a volume at 14:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 2.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
045 WWUS73 KGRR 011436 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 1036 AM EDT Sat Apr 1 2023 MIZ037-043-012000- /O.NEW.KGRR.WI.Y.0003.230401T1600Z-230401T2000Z/ Mason-Oceana- Including the cities of Ludington and Hart 1036 AM EDT Sat Apr 1 2023 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...North winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Mason and Oceana counties. * WHEN...Until 4 PM EDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will be strongest in western portions of Mason and Oceana counties, especially near Lake Michigan. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MIZ064-071-012200- /O.NEW.KGRR.WI.Y.0003.230401T1800Z-230401T2200Z/ Allegan-Van Buren- Including the cities of Holland and South Haven 1036 AM EDT Sat Apr 1 2023 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM EDT THIS EVENING... * WHAT...Northwest winds 20 to 25 mph with gusts up to 50 mph expected. * WHERE...Allegan and Van Buren counties. * WHEN...From 2 PM this afternoon to 6 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will be strongest in western portions of Allegan and Van Buren counties, especially near Lake Michigan. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/grr
1 follow-up statement
903 WWUS73 KGRR 011950 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 350 PM EDT Sat Apr 1 2023 MIZ037-043-012100- /O.EXP.KGRR.WI.Y.0003.000000T0000Z-230401T2000Z/ Mason-Oceana- Including the cities of Ludington and Hart 350 PM EDT Sat Apr 1 2023 ...WIND ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON... Winds will diminish in Mason and Oceana counties this evening. $$ MIZ064-071-012200- /O.CON.KGRR.WI.Y.0003.000000T0000Z-230401T2200Z/ Allegan-Van Buren- Including the cities of Holland and South Haven 350 PM EDT Sat Apr 1 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Northwest winds 20 to 25 mph with gusts up to 50 mph. * WHERE...Allegan and Van Buren counties. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will be strongest in western portions of Allegan and Van Buren counties, especially near Lake Michigan. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/grr
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Apr 1, 7:23 AM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Apr 1, 7:23 AM EDT, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 723 AM EDT Sat Apr 1 2023 LATEST UPDATE... Aviation .DISCUSSION...(Today through next Friday) Issued at 308 AM EDT Sat Apr 1 2023 - Windy with falling temperatures today - Strong sw winds will gradually veer to the nw with falling temps through the day. Temps will fall into the 30s this afternoon. This will cause scattered rain showers which will develop on the back side of the departing system later this morning and afternoon to become mixed with/change over to snow showers before pcpn ends this evening. No snow accumulation is expected. Wind gusts will reach the 30 to 40 mph range with some higher gusts to near 45 mph expected particularly near the Lake MI shoreline. - Fair weather returns tonight through Monday - A ridge of high pressure will build in tonight and bring a return to tranquil wx and diminishing winds overnight. Tranquil weather will continue Monday along with somewhat milder temps as southerly winds develop on the back side of the departing ridge. - Rain and a chance of storms late Tuesday/Wednesday - Isentropic upglide to the north of a warm front will result in potential for scattered rain showers Monday night and Tuesday. A cold front approaching from the west will bring potential for scattered showers and thunderstorms Tuesday night into Wednesday. Much colder wx will briefly return Thursday when high temps will only reach the mid 30s to lower 40s. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 723 AM EDT Sat Apr 1 2023 West winds will gust to 30 knots at times today. Rain and snow showers will bring areas of MVFR conditions through the afternoon. VFR conditions will prevail tonight. && .MARINE... Issued at 308 AM EDT Sat Apr 1 2023 A gale warning remains in effect through 8 pm this evening. North northwest gales to around 45 kts are expected from late this morning through the afternoon on the back side of the very strong departing low pressure system. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...Gale Warning until 8 PM EDT this evening for LMZ844>849. && DISCUSSION...Laurens AVIATION...Ostuno MARINE...Laurens
Hazardous weather outlook, Apr 1, 3:16 AM EDT, 7 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 316 AM EDT Sat Apr 1 2023 MIZ037>040-043>046-050>052-056>059-064>067-071>074-020730- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 316 AM EDT Sat Apr 1 2023 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Gusty southwest winds will veer to the northwest at 30 to 40 mph with higher gusts to near 45 mph mainly near Lake Michigan. These wind gusts could cause some tree limbs to fall, some loose objects top be blown around, and a few power outages. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-020730- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 316 AM EDT Sat Apr 1 2023 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Southwest gales to 35 knots will become northwest gales to 45 knots later today and cause wave heights to build to 14 to 18 feet posing a significant hazard to mariners. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Apr 1, 7:48 AM EDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
748 AM EDT SAT APR 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 AM HEAVY RAIN 3 W CANNONSBURG 43.05N 85.52W
04/01/2023 M1.51 INCH KENT MI NWS EMPLOYEE
&&The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 8:30 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry, Calhoun, Kalamazoo | 45 min |
| Mar 31, 8:46 PM EDT | Severe Thunderstorm Warning | GRR | Jackson | 33 min |
| Mar 31, 8:54 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun | 21 min |
| Mar 31, 9:01 PM EDT | Severe Thunderstorm Warning | GRR | Eaton | 44 min |
| Mar 31, 9:51 PM EDT | Special Marine Warning | GRR | 114 min | |
| Mar 31, 10:31 PM EDT | Areal Flood Advisory | GRR | Ottawa | 7 hr |
| Mar 31, 10:34 PM EDT | Areal Flood Advisory | GRR | Allegan, Ottawa | 6 hr |
| Mar 31, 10:34 PM EDT | Special Weather Statement | GRR | Allegan, Muskegon, Oceana, Ottawa, Van Buren | 56 min |
| Mar 31, 10:52 PM EDT | Areal Flood Advisory | GRR | Kent, Ottawa | 6 hr |
| Apr 1, 9:43 AM EDT | River Flood Warning | GRR | Kent | 13 hr |
| Apr 1, 9:45 AM EDT | River Flood Warning | GRR | Ingham | 36 hr |
| Apr 1, 10:20 AM EDT | River Flood Warning | GRR | Newaygo | 51 hr |
| Apr 1, 10:26 AM EDT | River Flood Warning | GRR | Ingham | 7 days |
| Apr 1, 10:31 AM EDT | River Flood Warning | GRR | Kent | 12 days |
| Apr 1, 11:17 AM EDT | River Flood Warning | GRR | Newaygo | 50 hr |
Nearby
Wind Advisories in Michigan, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.